I had the same side effects as you experience...migraine headaches. I no longer use the product.
5-HTP for anxiety/depression
After reading some posts on this website, I decided to try 5-HTP for my general depression and social anxiety. After taking it the first time, I really noticed it made me feel kind of happy and giddy, so I was excited, and I also felt less anxious and more able to be what I consider myself. However, about a week taking just 50 mgs twice a day, I noticed I would get headaches. Then after about a week and a half I got a horrible headache, which I think might have been a migraine. It came on suddenly and lasted for about an hour of excruciating pain and nausea, and more mild pain and tension the rest of the day. Afterwards, for about a week, I started getting strange pains all on the left side of my body, in my leg and hip and shoulder. The migraine was on the right side of my head. I was pretty sure the 5 HTP was causing my everyday headaches, and was starting to feel like it lead to the migraine and subsequent left-side-of-the-body pains. I stopped taking 5-HTP and and my head-aches and body-aches have subsided completely. I am glad this supplement has worked for some people, but I just wanted to share my experience.